Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Done with chemo for leukemia, has developed severe psychosis, mental instability. Normal side effect of chemo?

Hi Dr, My mother completed her 7-3 chemo program for an AML type of leukemia , she was also prior on meds for bipolar disorder . She has developed severe psychosis , and was taken home from hospital by my elder brother on Friday...she fell off the bed first day home...and has been transferred to a nursing home. My mom is extremely agitated, is not eating well, and calls out for dead relatives. Her last biopsy test showed white blood cells are normal, and all her medical vitals are normal - but she appears to be mentally very this a normal side effect of chemo? Will this be corrected with time?
Asked On : Thu, 27 Dec 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Oncologist, Radiation 's  Response
can you please mention what the drugs are used to treat AML. ara-C , daunorubicin are the main drugs. but phases of treatment are different. induction and consolidation. anyway any steroid were used or not also to be mentioned. acute psychosis can be a result of chronic steroid use specially in bipolar disorder background. consult your oncologist.
Answered: Thu, 7 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor